AF Association
12,850 members15,677 posts

GP review update

mum and I have been to doctors and mentioned cold hands and feet and was told it was bisoprolol, the headaches were because too low dose of ramipril, and mum will be going for blood test to see how her liver and kidneys are doing before he changes her ramipril dose. but there was no explanation on why mum has been experiencing tiredness, its so bad that some days she has times when she can just about make it to the loo (which is downstairs) from the couch in the living room, they are about five and a half meters apart, just wondering if anyone else has had tiredness like this? I am hoping that we will get to see some changes and improvements as the next appointments roll by. mums cough has not worsened, but there was no mention as to what that could be from, im suspecting the adcal d3 mostly, but, could just be the whole lot as she takes medication all at once in the morning. ( clopidogrel, lansoprazole, ramipril, bisoprozole- morning dose) (atrovostatin, ramipril -evening dose)

thanks in advance :-)

11 Replies
oldestnewest

Hi,

Of all the meds you mention I am only on Ramipril (10mg) and Bisoprolol (5mg). I take Ramipril in morning and Bisoprolol at night. Bisoprolol is what I regard as a 'dirty ' drug it is very powerful and I believe is the cause of the tiredness. Even now, after nearly 8 years, I still have to pace myself (and yes, at 72 I still work 30 hours or more a week).

Taking Bisoprolol at night has the advantage of the power of the drug working through the body while it is asleep.

My simple non medical view based on my own body is that my heart wants to race away at 160bpm or higher and Bisoprolol is unnaturally holding it back, forcing it to hold the line at 65bpm. Now that is a massive, massive difference that the body has to cope with, no wonder it's bloody tired!!! Just sayin', about my body. My opinion, that's all.

Hope this helps.

John

2 likes
Reply

Hi John, thanks for your kind reply, what you said makes sense. Mum had an angiogram and was so exhausted after she was kept in for a night after the procedure. We took her home on the 20th of last month, and ended up going bk to hospital a day later. With her feeling so weak, but she has had bisoprolol reduced from 5mg (twice a day) to 2.5 mg as it was bringing her blood pressure too low, in my opinion, causing her to feel very odd and very ill. But she is doing better now, but tiredness is an issue, not quite as bad as it was though. Every bit of knowledge we get from others on this forum has helped to reasure us so, thanks again.

Shelly :-)

Reply

I had to be taken off Ramiprii as my cough was driving me nuts haven't had cough since

1 like
Reply

Hi mazza, wasnt aware that ramipril had this side effect, may i ask what they gave you instead to replace it?

Reply

They gave me candesartan then cardio changed it again to candesartan plus as I was having a problem with fluid have been fine with it

Reply

Queeniebusybee88, I was on 5 mg Bisoprolol and I found that trying to run with my grandchildren was impossible. It seemed to act like a brake on the system. I am working on gradually reducing my dosage as my heart rate is in the 40's / early 50's. At the moment I am down to 2.5 mg and I am faster in pace! The change has made minimal difference to my heart rate, and my GP wants me to come off the drug completely if I can. 1.25 mg here I come -hopefully! Terry

Reply

Hi there Terry, thanks for your reply, I am glad that there are cases such as yourself are coming back from AF with a positive development. I dont think we will be as fortunate, as mum has other health issues. Thanks for the info and hope you do get to come off the pills, nothing like enjoying time with family with nothing holding you back. Enjoy!

Shelly :-)

Reply

nhs.uk/Conditions/Blood-pre...

This lists the medications, my mum had the cough on Ramipril, now takes losartan.

Don't put up with bad side effects, try until you find one that suits, lots listed.

The cough can add to tiredness and fatigue and also affect sleep that makes you even more tired.

Reply

Hi I wonder if it is the same thing when taking dixgin, I have just started taken the above drug and have developed this cough, it just tires me out and won't go, I also take tiliderm anybody any ideas thanks for reading.

Sann

Reply

Maybe sister also had a cough for a long while on asthma meds which stopped when they changed them.

Reply

Thankyou happyjo I try and suck so others when I go to bed as I'm sure it must annoy my husband if it doesn't go soon think I will go back to the dr, thanks for replying

Sann

Reply

You may also like...